I was taking the 30mg tablets of phenobarbital for seizures that I had 20 years ago. My pharmacy switched me to 32.4mg tablets because they don't manufacture 30mg tablets anymore. I feel like I am having an allergic reaction to the 32.4 tablets. Are the ingredients the same?
Hello. I suggest you go to the emergency room or call your doctor. It sounds like you are having an allergic reaction and it needs to be seen by a doctor. Here are the symptoms too watch.
Possible side effects of phenobarbital:
All medicines may cause side effects, but many people have no, or minor side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Agitated mood; clumsiness; confusion; dizziness; excessive daytime drowsiness; headache; injection site reactions; lightheadedness; low blood pressure; nausea; slow heartbeat; slowed breathing; vomiting.
Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty breathing; liver damage.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.
Remember that the quicker you are treated, the safer you will be.
- Phenobarbital Information for Consumers
- Phenobarbital Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phenobarbital (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I give my dog Phenobarbital 1/2 gram tablets, this morning I accidently took one, how will it effect
Updated 3 Feb 2011 • 3 answers
Updated 8 Mar 2011 • 3 answers
Updated 10 Jun 2013 • 1 answer
Updated 12 Oct 2013 • 1 answer
Updated 18 Aug 2018 • 2 answers